But I’ve had them several times before and it hurts when I urinate. That’s my only symptom. No itching or dryness. And she prescribed me nystatin and triamcinolone cream to use together. And I don’t understand why? And it says topical use only. Can someone help me understand please?
Your doctor seems to be treating you as if you have a fungal infection around your vagina and urinary tract area. The odd thing is that Nystatin is for external use only on skin surfaces and seemingly not related to or appropriate treatment for the issue you are or seem to be complaining of. Triamcinolone (topical) is a corticosteroid designed to reduce inflammation and likewise is for external use only. The oral pill form of Triamcinolone may well be of some benefit to you if it is urinary tract pain.
Have you considered getting a second opinion as I really can't blame you for being confused? I am.
I too suffer from frequent UTI's, and because of this I know that we are more susceptible to urethral irritation. When you have a UTI the burning on peeing is caused by irritation of the urethra due to the acidity of the urine (which is due to the infection).
As the previous poster said you have been prescribed an anti fungal (the Nystatin) and a steroid cream (the triamcinolone).
Irritation of the urethra can also occur without a UTI, but if you have had frequent UTI's you will be more likely to get it as the tissues there have become more sensitive and prone to inflammation - this can even just be due to tight jeans. The irritation can often be limited to the external part of the urethra.
A fungal infection on the external urethra would cause urethral irritation, so your doctor may suspect (possibly from examination or swab) that this is what you have.
The steroid will reduce the inflammation and irritation to make you more comfortable, and this will help regardless of the cause of the irritation.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.